Skip to content

Research at St Andrews

Finiteness properties of direct products of algebraic structures

Research output: Contribution to journalArticle

Open Access Status

  • Embargoed (until 7/11/18)

Author(s)

P. Mayr, Nikola Ruskuc

School/Research organisations

Abstract

We consider the preservation of properties of being finitely generated, being finitely presented and being residually finite under direct products in the context of different types of algebraic structures. The structures considered include Mal’cev algebras (including groups, rings and other classical algebras, as well as loops), idempotent algebras (including lattices), semigroups, and algebras in congruence modular varieties. We aim to identify as broadclasses as possible in which the ‘expected’ preservation results (A × B satisfies property P if and only if A and B satisfy P) hold, and to exhibit ways in which they may fail outside those classes.
Close

Details

Original languageEnglish
Pages (from-to)167-187
JournalJournal of Algebra
Volume494
Early online date3 Nov 2017
DOIs
StatePublished - 15 Jan 2018

    Research areas

  • Finitely generated, Finitely presented, Residual finite

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Solvable quotients of subdirect products of perfect groups are nilpotent

    Kearnes, K., Mayr, P. & Ruskuc, N. 9 Aug 2018 In : Bulletin of the London Mathematical Society. Early View

    Research output: Contribution to journalArticle

  2. Congruence lattices of finite diagram monoids

    East, J., Mitchell, J. D., Ruskuc, N. & Torpey, M. 31 Jul 2018 In : Advances in Mathematics. 333, p. 931-1003 73 p.

    Research output: Contribution to journalArticle

  3. An introduction to presentations of monoid acts: quotients and subacts

    Miller, C. & Ruskuc, N. 5 Jun 2018 (Accepted/In press) In : Communications in Algebra.

    Research output: Contribution to journalArticle

  4. Finite presentability and isomorphism of Cayley graphs of monoids

    Awang, J. S., Pfeiffer, M. J. & Ruskuc, N. Nov 2017 In : Proceedings of the American Mathematical Society. 145, 11, p. 4585-4593

    Research output: Contribution to journalArticle

  5. On well quasi-order of graph classes under homomorphic image orderings

    Huczynska, S. & Ruškuc, N. Jun 2017 In : European Journal of Combinatorics. 63, p. 164-175 12 p.

    Research output: Contribution to journalArticle

Related by journal

  1. Computing maximal subsemigroups of a finite semigroup

    Donoven, C. R., Mitchell, J. D. & Wilson, W. A. 1 Jul 2018 In : Journal of Algebra. 505, p. 559-596 38 p.

    Research output: Contribution to journalArticle

  2. Maximal subsemigroups of finite transformation and diagram monoids

    East, J., Kumar, J., Mitchell, J. D. & Wilson, W. A. 15 Jun 2018 In : Journal of Algebra. 504, p. 176-216

    Research output: Contribution to journalArticle

  3. Minimal and canonical images

    Jefferson, C., Jonauskyte, E., Pfeiffer, M. & Waldecker, R. 3 Apr 2018 (Accepted/In press) In : Journal of Algebra.

    Research output: Contribution to journalArticle

  4. Imprimitive permutations in primitive groups

    Araújo, J., Araújo, J. P., Cameron, P. J., Dobson, T., Hulpke, A. & Lopes, P. 15 Sep 2017 In : Journal of Algebra. 486, p. 396-416

    Research output: Contribution to journalArticle

ID: 251454222